Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 3, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 16, 2020, 7:58 AM EDT for Monroe County, Florida. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2020, 7:58 AM EDT (11:58 UTC)
- Expired
- Sep 17, 2020, 5:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 12.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008 WHUS42 KKEY 161158 CFWKEY Coastal Hazard Message National Weather Service Key West FL 758 AM EDT Wed Sep 16 2020 FLZ077-078-162100- /O.NEW.KKEY.CF.S.0003.200916T1158Z-200917T2100Z/ Monroe Middle Keys-Monroe Lower Keys- 758 AM EDT Wed Sep 16 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Through Thursday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The minor saltwater flooding will be most pronounced during the higher high tide today and Thursday. This will occur during the late morning and early afternoon hours at Key West, while favoring the early to mid-afternoon hours at Vaca Key, or Marathon. The Upper Keys may experience minor saltwater flooding on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
2 follow-up statements
387 WHUS42 KKEY 161917 CFWKEY Coastal Hazard Message National Weather Service Key West FL 317 PM EDT Wed Sep 16 2020 FLZ076-171230- /O.EXA.KKEY.CF.S.0003.000000T0000Z-200917T2100Z/ Monroe Upper Keys- 317 PM EDT Wed Sep 16 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities. * WHEN...Through Thursday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The minor saltwater flooding will be most pronounced during high tides through Thursday. High tides at Blackwater Sound will occur during the mid-afternoon hours and again overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ077-078-171230- /O.CON.KKEY.CF.S.0003.000000T0000Z-200917T2100Z/ Monroe Middle Keys-Monroe Lower Keys- 317 PM EDT Wed Sep 16 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Through Thursday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The minor saltwater flooding will be most pronounced during the next higher high tide on Thursday. Over the Lower Keys, this will occur during the late morning and early afternoon hours. Over the Middle Keys, this will occur during the early to mid- afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
954 WHUS42 KKEY 170901 CFWKEY Coastal Hazard Message National Weather Service Key West FL 501 AM EDT Thu Sep 17 2020 FLZ076>078-171715- /O.CON.KKEY.CF.S.0003.000000T0000Z-200917T2100Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 501 AM EDT Thu Sep 17 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities, Middle and Lower Florida Keys. * WHEN...Through at least tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The minor saltwater flooding will be most pronounced during high tides through Friday morning. High tides at Blackwater Sound will occur near noon today and again around midnight tonight. Elsewhere, high tides will vary from late morning at the Key West Harbor to mid afternoon at Vaca Cut. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 16, 4:03 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 16, 4:03 AM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Key West FL 403 AM EDT Wed Sep 16 2020 .DISCUSSION... .CURRENTLY... Under mostly clear to partly cloudy skies with southeast winds of 10 to 15 mph, temperatures are holding in the lower to mid 80s except 86 degrees at the Key West International Airport. Meanwhile, local radars are only detecting a few showers located on the coastal waters surrounding the entire Island Chain. On our marine district, winds are southeast ranging from 5 knots at Alligator Reef Light to 15 knots at Sand Key Light. && .SHORT TERM...(Today through Friday night) A western Atlantic ridge extending across the south Florida Peninsula will drop slowly equatorward into our region and the Straits of Florida for the balance of this week. As a result, drier will will filter into our region between 925 and 700 mb. With that and an absence of low level confluence and distinct large scale ascent, rain chances will be trimmed into the slight 10 to 20 percent range for this forecast period. && .LONG TERM...(Saturday through Tuesday) The aforementioned ridge axis will linger and slowly splinter, while an area of low pressure east of the Bahamas associated with a trough of low pressure will drop down and Sunshine State early next week. Meanwhile, a large area of high pressure will bridge the trough, allowing winds to clock around to northeast early next week. Given an increase in moisture and low level confluence along with cells migrating into our area from the South Florida Peninsula, chance pops will be retained for this time frame. && .MARINE... With a western Atlantic ridge axis lying across the southern half of the Florida Peninsula slowly sagging southward and into our area by the end of this week, and into this weekend. Subsequently, gentle to occasional moderate winds will slacken into the light to occasional gentle winds beginning late this weekend. && .AVIATION... VFR conditions will prevail at the Key West and Marathon terminals today. Isolated showers were noted mostly in the Gulf waters between EYW and FMY (Fort Myers). While a shower or two may briefly traverse the vicinity of the terminals this morning, the duration is expected to be too brief at this time to warrant prevailing VCSH. East to southeast winds 7 to 12 knots are expected today. && .CLIMATE... On this date in 1935, the daily record low temperature of 71 degrees was last recorded in Key West. In addition, a daily record rainfall of 5.04 inches was set on the same day. These records stand for 85 years. && .PRELIMINARY POINT TEMPS/POPS... Key West 90 85 90 85 / 20 20 20 20 Marathon 91 82 91 82 / 20 20 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...APA Aviation/Nowcasts....JR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 16, 4:55 AM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 455 AM EDT Wed Sep 16 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-170900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 455 AM EDT Wed Sep 16 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected along the Florida keys and the surrounding coastal waters today through tonight. The primary thunderstorm hazards will including cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms will be possible along the Florida Keys and the surrounding coastal waters through the period. The primary thunderstorm hazards will be cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.